Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 18, 2008, 6:35 PM MDT for Las Animas County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2008, 6:35 PM MDT (00:35 UTC)
- Expired
- Jun 18, 2008, 7:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:16 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 190035
SVRPUB
COC071-190115-
/O.NEW.KPUB.SV.W.0056.080619T0035Z-080619T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 715 PM MDT...
* AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRANSON...OR
ABOUT 36 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE
SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTH CENTRAL LAS ANIMAS COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3703 10402 3716 10386 3700 10361 3699 10362
3700 10398
TIME...MOT...LOC 0035Z 315DEG 18KT 3703 10385
$$2 follow-up statements
000
WWUS55 KPUB 190100
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT WED JUN 18 2008
COC071-190115-
/O.CON.KPUB.SV.W.0056.000000T0000Z-080619T0115Z/
LAS ANIMAS CO-
659 PM MDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED JUST
NORTH OF BRANSON...OR 35 MILES EAST OF TRINIDAD...AND WAS MOVING
TOWARD THE SOUTHEAST AT 21 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH
CENTRAL LAS ANIMAS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3703 10402 3716 10386 3700 10361 3699 10362
3700 10398
TIME...MOT...LOC 0058Z 315DEG 18KT 3707 10385
$$000
WWUS55 KPUB 190116
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT WED JUN 18 2008
COC071-190126-
/O.EXP.KPUB.SV.W.0056.000000T0000Z-080619T0115Z/
LAS ANIMAS CO-
716 PM MDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY HAS EXPIRED...
THUNDERSTORMS WILL CONTINUE TO WEAKEN ACROSS SOUTH CENTRAL LAS
ANIMAS COUNTY THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3703 10402 3716 10386 3700 10361 3699 10362
3700 10398
TIME...MOT...LOC 0100Z 315DEG 18KT 3706 10384
$$
METZEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:50 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 3:50 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT WED JUN 18 2008 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...ISOLATED CONVECTION OVER CWFA. WEST WINDS HAVE ADVECTED DRY AIR AS FAR EAST AS KLAA...WITH DEW POINTS TANKING INTO THE 30S. CONVECTION THAT HAS MANAGED TO FIRE IN DRIER AIR...HAS PRODUCED GUSTY WINDS TO 40 MPH...LIGHTNING STRIKES...AND HAS STARTED SOME GRASS FIRES IN EL PASO COUNTY. SEVERE THUNDERSTORM WATCH TIL 02Z FOR EASTERN COUNTIES...WITH DRYING...SEEMS LIKE BIGGEST THREAT MAY BE DRY MICROBURST WINDS. ISOLATED CONVECTION SHOULD WANE IN THE MIDEVENING...BUT WILD CARD WILL BE MCSS TO OUR EAST...WHICH COULD PUSH MOISTER AIR BACK INTO THE EASTERN PLAINS LATER ON. HAVE ACCEPTED THIS SCENARIO...BASED ON NAM12 FORECAST...AND BROUGHT IN HIGHER DEW POINTS. THERE WILL BE THE POSSIBILITY OF A DECK OF LOWER CLOUDS LATE AT NIGHT AND EARLY MORNING. THURSDAY...GIVEN THAT MOISTURE MAKES IT WEST THROUGH THE PLAINS...MAY BE SOME LOW CLOUDS EARLY MORNING...FOLLOWED BY CLOUD BREAK UP AND VERY ISOLATED SEVERE CONVECTION EMBEDDED IN ISOLATED THUNDERSTORMS. VERY ISOLATED CONVECTION ALSO POSSIBLE OVER MOUNTAINS AND EDGES OF HIGH VALLEYS. STRENGTH OF STORMS WILL DEPEND ON ANY EMBEDDED SHORTWAVE IN FLOW...AND AMOUNTS OF HEATING AFTER CLOUD BREAK UP. GOING WITH LOWER HIGH TEMPERATURES THAN PREVIOUS DAYS...WITH 80S ACROSS THE PLAINS AND SAN LUIS VALLEY...AND 60S AND 70S OTHER HIGH VALLEYS AND MOUNTAINS. -TLM- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) WILL KEEP DISCUSSION SHORT DUE TO ONGOING SEVERE WEATHER. NOT MUCH CHANGE FROM PREVIOUS METEOROLOGICAL THINKING FOR THE LONG TERM AND WILL PAINT GRIDS/ZONES WITH INCREASED PRECIPITATION POTENTIAL...ESPECIALLY OVER EASTERN PORTIONS OF THE CWFA FROM LATER THURSDAY INTO AT LEAST FRIDAY NIGHT WITH ISOLATED POPS THEN ANTICIPATED INTO AT LEAST EARLY NEXT WEEK. ALSO...VERY WARM MID TO LATE JUNE TEMPERATURES PROJECTED TO CONTINUE OVER THE CWFA DURING THE LONG TERM. LONGER TERM MODELS CONTINUE TO INDICATE THAT MOIST UPSLOPE FLOW WILL BE IN PLACE THURSDAY NIGHT AND REMAIN INTO FRIDAY NIGHT. SPC HAS PLACED EASTERN HALF OF CWFA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND WITH EXPECTED FAVORABLE NORTHWEST FLOW ALOFT...SHEAR...CAPES AND LIS DO NOT DISAGREE WITH THIS PLACEMENT. ISOLATED POPS...SOMETIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE CWFA...ESPECIALLY EASTERN SECTIONS THROUGH EARLY NEXT WEEK AND THEN AS UPPER RIDGE ATTEMPTS TO MOVE FURTHER EAST...THE POTENTIAL EXISTS THAT POPS WILL DECREASE BY LATER NEXT WEEK WHILE VERY WARM LATE JUNE TEMPERATURES PERSIST OVER THE REGION. && .AVIATION... VFR AT ALL SITES THROUGH EARLY MORNING...THEN SOME PATCHY MVFR STRATUS POSSIBLE LATE TONIGHT AT KCOS AND KPUB. VERY ISOLATED CONVECTION TOMORROW WILL YIELD POSSIBILITY FOR BRIEF MVFR CONDITIONS AT KPUB AND KCOS BY EARLY AFTERNOON. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 6:47 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT WED JUN 18 2008 COZ058>089-093>099-191300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER FAR SOUTHEAST PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF A LINE FROM LA JUNTA TO TRINIDAD LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST OVER THE MOUNTAINS...VALLEYS AND INTERSTATE 25 CORRIDOR...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THURSDAY THROUGH SATURDAY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 45 MPH...AND POSSIBLY SOME HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS.
In the hours before
Local storm report, Jun 18, 2:41 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 11 W TWO BUTTES 37.56N 102.60W
06/18/2008 E0.75 INCH BACA CO PUBLIC
3/4 INCH HAIL LASTED APPROXIMATELY 1 MINUTE
&&Local storm report, Jun 18, 4:36 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SSW CAMPO 37.10N 102.58W
06/18/2008 E1.00 INCH BACA CO TRAINED SPOTTER
&&
SROSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 41 min |
| Jun 19, 12:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 66 min |
| Jun 19, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
| Jun 19, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 43 min |
| Jun 19, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 54 min |
| Jun 19, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 59 min |
| Jun 19, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 66 min |
| Jun 19, 3:18 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 57 min |
| Jun 19, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 65 min |
| Jun 19, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 51 min |
| Jun 19, 4:14 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 106 min |
| Jun 19, 4:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 89 min |
| Jun 19, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jun 19, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 29 min |
| Jun 19, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.